Flood, Marshall
- When
- May 26, 3:00 PM CST to May 31, 11:59 PM CST
- Where
- Marshall County, 1.55 mi ESE of Minerva to 2.05 mi N of Albion
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.109, -93.054
May 2013 was a wet month across the state. The heavy rainfall brought relief across the state from the drought of the preceding year.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DMX wrote it up.
May 2013 was a wet month across the state. The heavy rainfall brought relief across the state from the drought of the preceding year. The month began with a May record snow event. Snow began in northwest Iowa early on the morning of the 1st with six inches reported at Sibley. Heavy snow shifted to north central Iowa on the night of the 1st into the morning of the 2nd with Forest City and Britt setting state records for one day May snowfall of 11.0 inches (old record 10.0 inches at Le Mars on May 28, 1947). The heavier snow began to shift southward on the night of the 2nd into the morning of the 3rd but not before Osage set a state record for May total snowfall of 13.0 inches. Southern Iowa snow totals included 7.5 inches at Indianola by the morning of the 3rd and 8.0 inches near Promise City in Wayne County. The winter storm system slowly moved back to the west with a few snow flurries persisting into the afternoon of the 4th. The snowfall contained a large amount of water. As it melted, soils were replenished with the stage set for run-off and flooding later in the month. Rain occurred somewhere in the state every day from the 19th through the end of the month. Widespread rain fell on the 19th-20th with heavy rain in Mitchell County where Saint Ansgar reported 5.34 inches. However, the wettest weather in most areas came over the Memorial Day weekend. Heaviest rains were centered over northwest Iowa on the 25th-26th with 8.10 inches at Sioux Center, 8.83 inches near Cleghorn and 8.25 inches at Cherokee. Another area of torrential rain occurred over central Iowa with 8.17 inches at Zearing, 7.44 inches at Marshalltown and 8.04 inches at Grinnell. Flooding was widespread over the state and numerous records for rainfall were set. Rain totals for the month ranged from 3.34 inches at Clinton (0.59 inches below normal) to 16.63 inches at Zearing. Two locations set records for wettest calendar month: Grinnell 16.16 inches this May (old record 14.17 inches in June 1924 among 130 years of record) and Toledo with 14.89 inches (old record 14.73 inches in August 1977 among 119 years of record). The heavy rainfall caused flooding in several areas of central into southeast Iowa. Flooding took place along the Des Moines and Raccoon River basins. Though fairly widespread, the flooding was not major. Several locations remained above flood stage into June.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at May 26, 2:42 PM CST, 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 342 PM CDT SUN MAY 26 2013 .SHORT TERM.../TONIGHT /... ISSUED AT 306 PM CDT SUN MAY 26 2013 500 MB RIDGE REMAINS CENTERED OVER IOWA WITH A STATIONARY FRONT FROM NEBRASKA INTO NORTHERN MISSOURI. THIS MORNING/S MCS PRODUCED VERY HEAVY RAINFALL AND RESULTED IN FLOODING OVER PARTS OF THE FORECAST AREA. MORE ELEVATED THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE ALONG AN ELEVATED BOUNDARY NEAR HIGHWAY 30. MODELS ARE IN GOOD AGREEMENT TONIGHT KEEPING THE STATIONARY FRONT IN THE SAME GENERAL AREA...ALTHOUGH IT MIGHT LIFT NORTH SOME. SEVERAL HIGH RESOLUTION MODELS DEVELOP THUNDERSTORMS ALONG...OR NORTH OF THE WARM FRONT OVER SOUTH CENTRAL IOWA...WHILE OTHERS DEVELOP THUNDERSTORMS OVER THE PLAINS AND THEN MOVE MCS/S INTO TONIGHT. THERE IS UNCAPPED CAPE IN FAR SOUTHWEST IOWA ATTM WHICH IS CONCERNING. FOR THE FORECAST...WILL PLAY IT BOTH WAYS AND HAVE POPS SOUTH CENTRAL FOR POSSIBLE DEVELOPMENT AND HIGH POPS TONIGHT FOR ANOTHER MCS MOVING THROUGH. AGAIN...WE WILL HAVE A LOW DIURNAL TEMPERATURE RANGE AND GUSTY SOUTHEAST WINDS...ESPECIALLY NEAR STORMS. .LONG TERM.../MONDAY THROUGH SUNDAY/... ISSUED AT 306 PM CDT SUN MAY 26 2013 A VERY WET WEATHER PATTERN REMAINS IN PLACE EARLY IN THE FORECAST PERIOD. MODELS ARE IN OK AGREEMENT WITH THE MASS FIELDS OF SLOWLY SHIFTING THE RIDGE EAST AND ADVANCING THE WESTERN US TROUGH INTO THE ROCKIES BY MIDWEEK. THIS SHOULD TEND TO PUSH THE SYNOPTIC WARM FRONT NORTH EARLY IN THE WEEK RESULTING IN GRADUALLY WARMER TEMPERATURES. NOCTURNAL MCS/S SHOULD CONTINUE IN THE AREA WHICH WILL LIKELY SIGNIFICANTLY IMPACT THE PLACEMENT OF SURFACE FRONT. WILL NEED TO KEEP POPS GOING IN ALL PERIODS BUT THE DETAILS BECOME EXTREMELY DIFFICULT IN TIME. WILL ALSO SLOWLY WARM THINGS UP AS WE BECOME EXPOSED TO STRONG SOUTHERLY FLOW. THE 12Z ECWMF AND THE 12Z GFS EVENTUALLY MOVE THE WESTERN US TROUGH INTO THE PLAINS BY LATE THE WEEK. THIS WILL RESULT IN YET MORE THUNDERSTORMS WHICH INCREASED SEVERE POTENTIAL IN ADDITION TO THE HYDRO CONCERNS. WE ARE CONCERNED ABOUT THE PROLONGED AND REPEATED HEAVY RAIN EVENTS AND THE IMPACTS TO THE RIVERS. THE TABLE IS SET FOR SIGNIFICANT RIVER FLOODING IN CENTRAL IOWA THIS WEEK. && .AVIATION...26/18Z ISSUED AT 1238 PM CDT SUN MAY 26 2013 WARM FRONT REMAINS OVER FAR SOUTHWEST IOWA. NORTH OF THE BOUNDARY...CLUSTERS OF THUNDERSTORMS CONTINUE TO MOVE SOUTHEAST ACROSS NORTH CENTRAL IOWA. SHORT TERM MODELS DEVELOP STORMS NEAR THE SURFACE WARM FRONT OVER SOUTH CENTRAL IOWA THIS AFTERNOON. DECIDED TO GO WITH THE 12Z GFS FOR THE FRONTAL AND PRECIPITATION TRENDS. AS A RESULT...FORECAST ANOTHER THUNDERSTORM COMPLEX TO CROSS THE CENTRAL IOWA TONIGHT AND HAVE ADDED THUNDERSTORMS TO ALL TAFS. DID NOT INCLUDE THUNDERSTORMS THIS AFTERNOON NEAR THE WARM FRONT OVER SOUTHERN IOWA IN KDMX/KOTM. WILL NEED TO MONITOR TRENDS FOR THAT. OTHERWISE...GENERALLY IFR/MVFR CIGS CONTINUE THROUGH THE PERIOD. && .HYDROLOGY... ISSUED AT 306 PM CDT SUN MAY 26 2013 ALL OF THE FAVORABLE HEAVY RAIN PARAMETERS REMAIN IN PLACE TONIGHT AND MONDAY FOR MORE HEAVY RAIN. IN FACT...THE POSITION OF THE LOW- LEVEL MOISTURE TRANSPORT LOOKS EVEN BETTER TONIGHT VS LAST NIGHT. HIGH PWATS AND A VERY DEEP WARM CLOUD LAYER SUPPORTS MORE HEAVY RAIN. WE WILL ISSUE ANOTHER FLASH FLOOD WATCH THROUGH 6 PM MONDAY FOR MUCH OF CENTRAL IOWA EXCEPT THE SOUTHWEST. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY EVENING FOR BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CERRO GORDO-CRAWFORD-DAVIS-EMMET-FRANKLIN-GREENE-GRUNDY-HAMILTON- HANCOCK-HARDIN-HUMBOLDT-JASPER-KOSSUTH-MAHASKA-MARION-MARSHALL- MONROE-PALO ALTO-POCAHONTAS-POLK-POWESHIEK-SAC-STORY-TAMA- WAPELLO-WARREN-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && SHORT TERM...JOHNSON LONG TERM...JOHNSON AVIATION...JOHNSON HYDROLOGY...JOHNSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 459 AM CDT SUN MAY 26 2013 IAZ004>007-015>017-023>028-070>073-081>085-092>097-271100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CASS-ADAIR-MADISON- WARREN-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 459 AM CDT SUN MAY 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. CHANCES FOR SEVERE WEATHER ARE LOW...BUT SOME STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AND FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT WEEK...MAINLY DURING THE NIGHTTIME AND EARLY MORNING HOURS. SOME STORMS WILL PRODUCE HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL FLOODING. THERE IS A SLIGHT RISK FOR SEVERE WEATHER MONDAY AND TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL. SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THE WEEKEND. IAZ033>039-044>050-057>062-074-075-086-271100- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK- JASPER-POWESHIEK-MARION-MAHASKA-WAPELLO- 459 AM CDT SUN MAY 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. CHANCES FOR SEVERE WEATHER ARE LOW...BUT STORMS ARE EXPECTED TO PRODUCE HEAVY RAINFALL AND LOCAL FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FROM MIDNIGHT UNTIL 9 AM SUNDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT WEEK...MAINLY DURING THE NIGHTTIME AND EARLY MORNING HOURS. SOME STORMS WILL PRODUCE HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL FLOODING. THERE IS A SLIGHT RISK FOR SEVERE WEATHER MONDAY AND TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL. SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THE WEEKEND. AWB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1202 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM FLOOD 3 SW NEWTON 41.66N 93.09W
05/26/2013 JASPER IA PUBLIC
NORTH SKUNK RIVER OUT OF ITS BANKS ALONG I80. INTERSTATE
IS NOT FLOODED.
&&
JJOHNSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1228 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD 2 N WELLSBURG 42.46N 92.93W
05/26/2013 GRUNDY IA LAW ENFORCEMENT
EXIT RAMPS CLOSED AT THE 187 MILE MARKER ON HIGHWAY 20
DUE TO WATER OVER COUNTY ROAD T19.
1100 AM FLASH FLOOD 4 N MARSHALLTOWN 42.09N 92.90W
05/26/2013 MARSHALL IA LAW ENFORCEMENT
WATER OVER WIESE GARDEN ROAD JUST NORTH OF MARSHALLTOWN
DUE TO THE BURNETT CREEK
1100 AM FLASH FLOOD 6 NNW CONRAD 42.31N 92.91W
05/26/2013 GRUNDY IA LAW ENFORCEMENT
HIGHWAY 14 CLOSED DUE TO WATER OVER ROAD ABOUT 3 MILES
SOUTH OF HIGHWAY 175. OFFICIALS HAD TO RESCUE ONE PERSON
STRANDED IN VEHICLE DUE TO THE HIGH WATER.
1125 AM FLASH FLOOD 3 NNE ST. ANTHONY 42.17N 93.17W
05/26/2013 MARSHALL IA LAW ENFORCEMENT
WATER OVER MARBLE ROAD/COUNTY HIGHWAY E18 BETWEEN
CANFIELD AVENUE AND DURHAM AVENUE DUE TO THE MINERVA
CREEK.
&&
PODRAZIKPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
1232 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 AM FLASH FLOOD OAKLAND ACRES 41.72N 92.82W
05/26/2013 JASPER IA LAW ENFORCEMENT
HIGHWAY 6 WAS UNDER WATER AND CLOSED WITH CARS STALLED.
0403 AM FLASH FLOOD KELLOGG 41.72N 92.91W
05/26/2013 JASPER IA LAW ENFORCEMENT
WATER COVERED THE ROAD AT ILLINOIS AVE AND HIGHWAY 6.
ALSO PARTS OF NORTHFIELD DRIVE WERE UNDER WATER WITH ONE
HOUSE SURROUNDED BY WATER.
0500 AM HEAVY RAIN 2 NW OAKLAND ACRES 41.74N 92.84W
05/26/2013 M4.40 INCH JASPER IA PUBLIC
MEASURED SINCE SATURDAY AFTERNOON. REPORTED VIA SOCIAL
MEDIA.
0530 AM FLASH FLOOD KELLOGG 41.72N 92.91W
05/26/2013 JASPER IA TRAINED SPOTTER
SPOTTER REPORTS SAND BAGGING OF KELLOGG WATER TREATMENT
PLANT AND FIRE DEPARTMENT. HEARD ON SCANNER.
0620 AM FLASH FLOOD GRINNELL 41.74N 92.72W
05/26/2013 POWESHIEK IA LAW ENFORCEMENT
ROADS IN THE CITY COVERED WITH WATER AND IMPASSABLE.
0700 AM HEAVY RAIN IOWA FALLS 42.52N 93.27W
05/26/2013 E1.72 INCH HARDIN IA CO-OP OBSERVER
TOTAL 24-HOUR RAINFALL
0700 AM HEAVY RAIN 1 WNW BLOOMFIELD 40.75N 92.44W
05/26/2013 E1.90 INCH DAVIS IA CO-OP OBSERVER
2.04 INCHES TOTAL RAINFALL OVER PAST TWO DAYS
0700 AM HEAVY RAIN GRUNDY CENTER 42.36N 92.77W
05/26/2013 E1.44 INCH GRUNDY IA CO-OP OBSERVER
TOTAL 24-HOUR RAINFALL
0700 AM HEAVY RAIN TOLEDO 41.99N 92.58W
05/26/2013 E1.47 INCH TAMA IA CO-OP OBSERVER
TOTAL 24-HOUR RAINFALL
0700 AM HEAVY RAIN BRITT 43.10N 93.80W
05/26/2013 E0.95 INCH HANCOCK IA CO-OP OBSERVER
1.36 INCHES OF RAIN OVER PAST TWO DAYS
0700 AM HEAVY RAIN NEWTON 41.70N 93.05W
05/26/2013 E3.14 INCH JASPER IA CO-OP OBSERVER
4.18 INCHES OF RAIN OVER PAST TWO DAYS
0700 AM HEAVY RAIN 6 NNE APLINGTON 42.66N 92.84W
05/26/2013 E1.92 INCH BUTLER IA CO-OP OBSERVER
TOTAL 24-HOUR RAINFALL
0700 AM HEAVY RAIN MARSHALLTOWN 42.04N 92.91W
05/26/2013 E3.31 INCH MARSHALL IA CO-OP OBSERVER
TOTAL 24-HOUR RAINFALL
0700 AM HEAVY RAIN 1 W MONTEZUMA 41.58N 92.55W
05/26/2013 E3.96 INCH POWESHIEK IA CO-OP OBSERVER
TOTAL 24-HOUR RAINFALL
0700 AM HEAVY RAIN 3 SW GRINNELL 41.71N 92.76W
05/26/2013 M6.74 INCH POWESHIEK IA CO-OP OBSERVER
TOTAL 24-HOUR RAINFALL
0723 AM HEAVY RAIN 4 NNE MINGO 41.82N 93.26W
05/26/2013 E4.00 INCH JASPER IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED 4 INCHES IN PAST 24 HOURS
0800 AM FLASH FLOOD 4 E GRINNELL 41.73N 92.65W
05/26/2013 POWESHIEK IA LAW ENFORCEMENT
BRIDGE WASHED OUT ALONG 390TH AVENUE NEAR THE 70TH STREET
BLOCK JUST WEST OF MALCOM.
0800 AM FLASH FLOOD 5 NNW MONTEZUMA 41.65N 92.55W
05/26/2013 POWESHIEK IA LAW ENFORCEMENT
BRIDGE WASHED OUT ON HIGHWAY 63 NORTH OF MONTEZUMA
0800 AM HEAVY RAIN KANAWHA 42.93N 93.79W
05/26/2013 M1.96 INCH HANCOCK IA CO-OP OBSERVER
TOTAL 2.44 INCHES RAIN OVER PAST TWO DAYS
0800 AM HEAVY RAIN ZEARING 42.16N 93.30W
05/26/2013 M1.33 INCH STORY IA CO-OP OBSERVER
TOTAL 3.17 INCHES OF RAIN OVER PAST TWO DAYS
0800 AM HEAVY RAIN HAMPTON 42.74N 93.20W
05/26/2013 M1.96 INCH FRANKLIN IA CO-OP OBSERVER
TOTAL 2.09 INCHES RAIN OVER PAST TWO DAYS
0911 AM FLASH FLOOD 5 ENE POPEJOY 42.63N 93.35W
05/26/2013 FRANKLIN IA LAW ENFORCEMENT
6 INCHES OF WATER OVER 70TH AVENUE NEAR THE HEATHER
AVENUE INTERSECTION.
0928 AM FLASH FLOOD 8 N IOWA FALLS 42.63N 93.24W
05/26/2013 FRANKLIN IA LAW ENFORCEMENT
IN THE TOWN OF BRADFORD...WATER OVER NETTLE AVENUE
BETWEEN 3RD STREET AND 5TH STREET.
1009 AM FLASH FLOOD 2 E LATIMER 42.77N 93.32W
05/26/2013 FRANKLIN IA LAW ENFORCEMENT
WATER OVER JONQUIL AVENUE ABOUT 1.5 MILES NORTH OF
HIGHWAY 3 DUE TO THE SPRING CREEK OUT OF ITS BANKS.
1010 AM FLASH FLOOD 4 SSE COULTER 42.68N 93.34W
05/26/2013 FRANKLIN IA LAW ENFORCEMENT
BRIDGE CLOSED ON INDIGO AVENUE JUST SOUTH OF 110TH STREET
DUE TO CREEK OUT OF ITS BANKS.
1015 AM HEAVY RAIN 3 NNE GRINNELL AIRPORT 41.75N 92.71W
05/26/2013 E4.50 INCH POWESHIEK IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED 4.5 INCHES OF RAIN SINCE 6 PM
SATURDAY
1016 AM FLASH FLOOD 6 N IOWA FALLS 42.60N 93.27W
05/26/2013 FRANKLIN IA LAW ENFORCEMENT
50TH STREET/COUNTY HIGHWAY 65 WASHED OUT JUST WEST OF
MALLARD AVENUE.
1030 AM HEAVY RAIN PARKERSBURG 42.57N 92.78W
05/26/2013 E2.78 INCH BUTLER IA CO-OP OBSERVER
1100 AM FLASH FLOOD 2 N WELLSBURG 42.46N 92.93W
05/26/2013 GRUNDY IA LAW ENFORCEMENT
EXIT RAMPS CLOSED AT THE 187 MILE MARKER ON HIGHWAY 20
DUE TO WATER OVER COUNTY ROAD T19.
1100 AM FLASH FLOOD 6 NNW CONRAD 42.31N 92.91W
05/26/2013 GRUNDY IA LAW ENFORCEMENT
HIGHWAY 14 CLOSED DUE TO WATER OVER ROAD ABOUT 3 MILES
SOUTH OF HIGHWAY 175. OFFICIALS HAD TO RESCUE ONE PERSON
STRANDED IN VEHICLE DUE TO THE HIGH WATER.
1100 AM FLASH FLOOD 4 N MARSHALLTOWN 42.09N 92.90W
05/26/2013 MARSHALL IA LAW ENFORCEMENT
WATER OVER WIESE GARDEN ROAD JUST NORTH OF MARSHALLTOWN
DUE TO THE BURNETT CREEK
1115 AM FLASH FLOOD 4 S ACKLEY 42.50N 93.05W
05/26/2013 HARDIN IA LAW ENFORCEMENT
WATER OVER COUNTY HIGHWAY S56 NEAR THE 140TH STREET
INTERSECTION
1115 AM FLASH FLOOD 5 ESE IOWA FALLS 42.48N 93.18W
05/26/2013 HARDIN IA LAW ENFORCEMENT
P AVENUE WASHED OUT NEAR THE 155TH STREET INTERSECTION
1125 AM FLASH FLOOD 3 NNE ST. ANTHONY 42.17N 93.17W
05/26/2013 MARSHALL IA LAW ENFORCEMENT
WATER OVER MARBLE ROAD/COUNTY HIGHWAY E18 BETWEEN
CANFIELD AVENUE AND DURHAM AVENUE DUE TO THE MINERVA
CREEK.
1134 AM NON-TSTM WND GST STEAMBOAT ROCK 42.41N 93.07W
05/26/2013 E52.00 MPH HARDIN IA MESONET
1201 PM FLOOD 3 SW NEWTON 41.66N 93.09W
05/26/2013 JASPER IA PUBLIC
NORTH SKUNK RIVER OUT OF ITS BANKS ALONG I80. INTERSTATE
IS NOT FLOODED.
&&
PODRAZIKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
106 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM FLASH FLOOD 4 S HAMPTON 42.68N 93.20W
05/26/2013 FRANKLIN IA LAW ENFORCEMENT
HIGHWAY 65...4 MILES SOUTH OF HAMPTON NEAR COUNTY HIGHWAY
C47 IS CLOSED DUE TO MAYNES CREEK FLOWING OVER ROAD.
&&
PODRAZIKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 133 PM CDT SUN MAY 26 2013 IAZ023>025-033>036-261930- CALHOUN-HAMILTON-HUMBOLDT-POCAHONTAS-SAC-WEBSTER-WRIGHT- 133 PM CDT SUN MAY 26 2013 ...SPECIAL WEATHER STATEMENT... AT 132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES WEST OF FORT DODGE...MOVING EAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOMERS... PIONEER... RUTLAND... FARNHAMVILLE... CLARE... BARNUM... MOORLAND... HUMBOLDT... GOWRIE... DAKOTA CITY... CALLENDER... FORT DODGE AIRPORT... FORT DODGE... BADGER... OTHO... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JOHNSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
344 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM FLASH FLOOD 2 N CLEMONS 42.14N 93.16W
05/26/2013 MARSHALL IA TRAINED SPOTTER
MINERVA CREEK OUT OF BANKS AND FLOODING 50 ACRES NEAR
148TH AND S52. WATER APPROACHING ROAD BUT NOT THE BRIDGE.
GRAVEL ROAD 155TH IS UNDER WATER.
&&
KJThe national radar mosaic for the moment the first event began.
16 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2013Every state in 2013This day in weather historyWarnings in Iowa, May 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454392, 454391, 454393, 453749, 454396, 453742, 454388, 454386, 454394, 454384, 454385, 454390, 454395, 453759, 453769, 453763.